69.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

pains in hands when taking anastrozole

3 REPLIES 3
JaneyW
Member

Re: pains in hands when taking anastrozole

I also suffered from a brand change for anastrazole. I'd been on Teva brand for a year, some hand and foot joint pain, stiffness and swelling (rings no longer fit), then got changed to Consilient. Almost immediate dramatic deterioration in hands especially, but feet too first thing in the morning. I requested to go back on Teva for the next month, and within a week was back to my 'new normal'.

 

I also find wearing a magnetic bracelet (24 hours) helpful. When I took it off to wear another bangle and forgot to put it back on, I was really suffering a few days later. Replacing it had me sorted in about 24 hours.

 

Others on this site find tonic water helps the hand pains too!

Seashell60
Member

Re: pains in hands when taking anastrozole

Hi Hannahbanana(i love your name!) - I also am taking Anastrozole (since Sept 2013) and at first had no real side effects as such (i believe i was taking the Accord brand). But within 1-2 weeks I was having irregular heartbeats which were checked many times by many different medical personnel with many differing reasons given. I finally saw a Cardiologist last week (after 11 months!) and he is confident that they are as a result of all the treatment including the hormone therapy and i am waiting to hear from him to be fitted for a 48 hour Holter monitor so he can check the results and confirm his diagnosis. I also have taken the Teva brand and the Zentiva brand, the pair of which have given me the most awful hot flushes and joint pain. Most noticeably is the thumb joint which feels like it is cramping up sometimes. My wrists sometimes get shooting pains in them and I have to flex and stretch my fingers. Where do you buy this Turmeric supplement from? I am taking supplements again (i stopped during Chemo) and am now back on a Multivit+Iron every day, a Vitamin B Complex, a 500mg Glucosamine Sulphate and a 550mg Cod Liver Oil+Omega 3. My Cardiologist said taking the fish oils was great for the heart as well as joints!! I dont mind taking whatever helps at the end of the day!! Take care and be well! Cheers, Michele x

 

Trisha_51
Member

Re: pains in hands when taking anastrozole

Hello Hannahbanana I have found that the different brands of Anastrozole cause differing side effects. Teva gives me really stiff and painful joints but few hot flushes whereas with Accord I have very little joint pain or stiffness but horrendous hot flushes. Interesting to know about the turmeric, I had heard a little about it before but may look into it further now. Best wishes Pat x
hannahbanana2
Member

pains in hands when taking anastrozole

Hi,

I've been taking anastrozole for about 2 years now, thought I was going to get off without hand pain, and general joint stiffness and pain, but it has caught up with me.  I get joint pain and stiffness, but have started taking Lambert's Turmeric and have found great improvemnt, hands not as sore and stiff.  Initially I took turmeric in my food as I'd read that it's an anti-inflamatory, and cancer is believed to to be an acidic and inflamatory condition (by some).

 

But having read that a swert tooth,(taking lots of sugar rfor years, as I have!) can cause inflamation in the blood and veins, U deciced that the amount of turmeric in my food was probably not enough to provide a theraputic benefit - I didn't notice any difference when taking it in my food, but have noticed a considerable benefit from taking it in supplement form.

 

Has anybody else tried this, or get hand pain from taking anastrozole/arimidex?